What happens if a non-diabetic injects insulin?
What would happen if a non-diabetic injected 75 units of insulin? and how many units of injected insulin would make a non-diabetic pass out?. (For school project).
Posted 2 years ago in Diabetes by Anonymous
yull start sweattin, und you may suffer a maental breakdown so DUNT DOI IT I SAY ya WANNA get yus stomach pumpede???? heh?? yeh want yus pancreas pricked?? heh?? mind yus ways i say.
hi you i have only type 2 but the idea of insulin is to lower glucose in your body as for the number of units injected to pass out on a non diabetic you cant say as a lot of factors have to be counted in like what you have to eat were you walking or playing football and so fore if you blood glucose drops to low your in trouble
Remember, a non-diabetic has a fully functional pancreas so two things will happen when you inject insulin, first the pancreas will stop producing insulin because the glucose levels will be too low and second the pancreas will start secreting glucagon to stimulate the liver to produce glucose. The effects of too much insulin on a non-diabetic is quite frankly less than on a diabetic. A lot will depend on the type of insulin, if it's a basal insulin like Lantus or Levelin, the dose will be released over a 20 hour period, if it's a fast acting insulin, the peak will be in the first hour and it will last four hours. As a non-diabetic is still self-regulating their glucose we really can't tell how much will make a non-diabetic pass out. We can calculate the approximate insulin use per day by the cells to stay alive, that's the total daily dose and is calculated by the weight in lbs divided by 4 or the weight in kilograms multiplied by 0.55, that would approximately be what the pancreas normally puts out over a 24 hour period so you could conceivably inject that much in a slow basal insulin and the approximate effect would just be the pancreas wouldn't have to make any insulin for a day. So let's say a 190 lb man would have a TDD of 47.5 u per day so a 47.5 u shot of Lantus would just mean his pancreas woudn't need to make any insulin for the day, a 75 u injection means there's another 27.5 u of insulin to deal with, with a carb to insulin ratio of 10 g of carbs to 1 u of insulin, that would be the equivalent of 275 g of carbs that he would either have to ingest or his liver would have to release from his stores of energy, a man of that size probably has a max calorie intake of 2,700 calories and they say 60% should be from carbs and there are 4 calories per gram of carbs so a day's worth of meals would be about 405 g of carbs so injecting 75 u of Lantus or Levelin should have the same effect on a man of that size as going without food for three quarters of a day, probably survivable. However if the insulin was regular fast acting insulin, half of that insulin would be in the first hour and the body would only have needed on average 2 u of insulin for that hour leaving 35.5 u's to be dealt with in that hour or the equivalent of 355 g of carbohydrates, whether or not the liver could release that much that quickly would determine how survivable that would be., I would guess that it wouldn't be Using insulin to kill someone is a favourite of story writers as insulin is a natural product and the thought is that it may not be detectable but the fact is a non-diabetic has a perfectly fine regulatory system and will be able to fight an influx of insulin far better than a diabetic could so it's not a real good way to kill someone, there are far better over the counter medications that can't be fought by the body. Insulin would actually be a poor murder or suicide device.
Powered By Yahoo! Answers